Arte SheetsLearn. Try. Understand.

Healthcare & Clinical

CISNE Score Calculator: Stable Solid-Tumor Febrile Neutropenia (0–8)

Calculate the ASCO/IDSA-endorsed Clinical Index of Stable Febrile Neutropenia (CISNE, 0–8 points) to catch occult decompensation missed by MASCC in solid-tumor chemotherapy outpatients.

Why ASCO guidelines pair CISNE with MASCC before discharging solid-tumor febrile neutropenia!

Nearly 1 in 7 solid-tumor chemotherapy patients labeled "low-risk" by MASCC still suffer shock, respiratory failure, or acute kidney injury if discharged too early! Alberto Carmona-Bayonas et al. (Journal of Clinical Oncology, 2015) derived the 0–8 point Clinical Index of Stable Febrile Neutropenia (CISNE) specifically for clinically stable solid-tumor patients: ECOG performance status = 2 (+2 pts), Stress-induced hyperglycemia >= 121 mg/dL [or >= 250 if diabetic] (+2 pts), COPD on chronic therapy (+1 pt), Chronic cardiovascular disease (+1 pt), NCI mucositis grade >= 2 (+1 pt), and Monocytes < 200 /μL (+1 pt)!

CISNE risk classes sharply stratify serious medical complications: Class I (0 points: 1.1% complication rate—truly safe for oral outpatient fluoroquinolone + amoxicillin/clavulanate), Class II (1–2 points: 6.2% intermediate risk), and Class III (>= 3 points: 36.0% serious complication rate—mandating inpatient IV broad-spectrum beta-lactam admission)!

CISNE Risk Class (0–8 Points)Serious Complication RateASCO / IDSA Management Recommendation
Class I (0 points)1.1%Candidate for Oral Outpatient Empiric Antibiotics
Class II (1 – 2 points)6.2%Observation / Individualized Inpatient vs Close Outpatient
Class III (>= 3 points)36.0%Mandatory Inpatient Admission & IV Anti-Pseudomonal Beta-Lactam

Total CISNE Febrile Neutropenia Score (0 to 8 Points)

Multiplies the six binary solid-tumor clinical flags B2:B7 by their exact JCO weights C2:C7 (2, 2, 1, 1, 1, 1).

=IF(OR(COUNT(B2:B7) < 6, MIN(B2:B7) < 0, MAX(B2:B7) > 1), "Invalid CISNE Binary Flags (0 or 1)", SUMPRODUCT(B2:B7, C2:C7))

CISNE Risk Class I / II / III Outpatient Eligibility Tier

Classifies solid-tumor febrile neutropenia into Class I (0), Class II (1–2), or Class III (>= 3).

=IF(OR(COUNT(B2:B7) < 6, MIN(B2:B7) < 0, MAX(B2:B7) > 1), "Invalid CISNE Binary Flags (0 or 1)", IF(SUMPRODUCT(B2:B7, C2:C7) = 0, "Class I (0 pts — 1.1% Risk, Outpatient Eligible)", IF(SUMPRODUCT(B2:B7, C2:C7) <= 2, "Class II (1-2 pts — 6.2% Intermediate Risk)", "Class III (>=3 pts — 36% Risk, Admit for IV Therapy)")))

Try the example

Use the original values or change them to test your understanding.

Further reading